MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-REVISION REVISION FIXED TIBIAL TRAY CEMENTED SIZE 4 R; TIBIAL TRAY FIXED

MEDACTA INTERNATIONAL SA GMK-REVISION REVISION FIXED TIBIAL TRAY CEMENTED SIZE 4 R; TIBIAL TRAY FIXED
Catalog Number 02.07.0684R
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on december 12 2019: lot 1902920: (b)(4) items manufactured and released on 25-sep-2019.Expiration date: 2024-09-17.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.All available items of lot 1902920 have been re-inspected and verified to be in compliance with the specifications.The case is isolated to only one piece of the lot.Visual inspection performed by r&d knee manager: during revision surgery, after having already cemented all the tibia semi-constrained construct (baseplate, cone, offset, stem, and medial/lateral tibial augments), the surgeon tried to assemble the semi-constrained insert.The insert couldn't completely engage it into the baseplate.The surgeon tried another 2 times with 2 new tibial inserts without success.The surgeon then observed intraoperatively that the tibia baseplate posterior locking mechanism was not machined.From visual inspection of the returned tibial baseplate, we can confirm that the posterior features for the locking mechanism of the tibial insert are partially machined.From functional inspection with dedicated gauge, it is possible to confirm that the insert could not engage in the baseplate.The root cause for incomplete machining of the posterior locking mechanism is related to a milling tool breakage during machining followed by ineffective / incomplete containment and inspection of the effected unit.
 
Event or Problem Description
The surgeon attempted to lock the semi-constrained poly into the tibia but it was not possible.After 20 minutes, the agent opened up another semi-constrained poly for the surgeon to use, and that did not lock in either.The agent opened then a ps poly and it didn't seat either.The surgeon observed that the tibia baseplate locking mechanism wasn't machined in to have the poly locked into it.The surgeon decided at this point to explant the whole tibial construct (baseplate, cone, offset, stem, and medial/lateral tibial augments) and replaced the components with a new baseplate, cone, offset, stem, and medial/lateral tibial augments, and upsized tibial baseplate and a semi-constrained poly.The surgery was completed successfully.There was a 50-minute delay in the case.Additional anaesthesia was not used.

Brand Name
GMK-REVISION REVISION FIXED TIBIAL TRAY CEMENTED SIZE 4 R
Common Device Name
TIBIAL TRAY FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9494243
Report Number3005180920-2019-01090
Device Sequence Number10827776
Product Code JWH
UDI-Device Identifier07630030819391
UDI-Public07630030819391
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K123721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2024
Device Catalogue Number02.07.0684R
Device Lot Number1902920
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2019
Initial Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;